|| Checking for direct PDF access through Ovid
To report a brimonidone-induced allergic reaction that mimicked a limbal form of vernal keratoconjunctivitis in the setting of background ocular surface toxicity.A 78-year-old male with a history of primary open angle glaucoma presented with symptoms of unilateral blurry vision, irritation, and redness shortly after starting brimonidine exclusively in the right eye. Examination revealed injected palpebral and bulbar conjunctiva, diffuse punctate epithelial erosion and discrete, non-staining corneal limbal infiltrates superiorly.Given the unilateral presentation, the patient was diagnosed with an allergic limbal keratoconjunctivitis secondary to bromonidine. Shortly after discontinuing the brimonidine, there was full resolution of the corneal limbal infiltrates. The punctate epithelial erosions and tear film abnormalities remained.Direct medication allergy and ocular surface disease are two distinct entities that often co-exist. Distinguishing between the two entities, sometimes by trial and error, is critical in the management of these patients.